Alert archive / Washington / Frost Advisories in 2022
Frost Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this frost advisory at May 8, 2022, 4:39 AM PDT for 6 counties in Washington; Kootenai County, Idaho. It took effect at May 8, 2022, 11:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2022, 4:39 AM PDT (11:39 UTC)
- In effect from
- May 8, 2022, 11:00 PM PDT
- Expired
- May 9, 2022, 8:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Kootenai County, ID, Adams County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 71 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 11.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
781 WWUS76 KOTX 081139 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 439 AM PDT Sun May 8 2022 IDZ002-WAZ034>036-082200- /O.NEW.KOTX.FR.Y.0002.220509T0600Z-220509T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 439 AM PDT Sun May 8 2022 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Quincy, Winchester, Hayden, Ephrata, Othello, Moses Lake, Spokane, Wilbur, Coeur d'Alene, Harrington, Davenport, Grand Coulee, and Ritzville. * WHEN...From 11 PM this evening to 8 AM PDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JS
2 follow-up statements
882 WWUS76 KOTX 082003 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 103 PM PDT Sun May 8 2022 IDZ002-WAZ034>036-091500- /O.CON.KOTX.FR.Y.0002.220509T0600Z-220509T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 103 PM PDT Sun May 8 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam. * WHEN...From 11 PM this evening to 8 AM PDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JW
927 WWUS76 KOTX 091501 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 801 AM PDT Mon May 9 2022 IDZ002-WAZ034>036-091615- /O.EXP.KOTX.FR.Y.0002.000000T0000Z-220509T1500Z/ Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin-Spokane Area- Including the cities of Quincy, Winchester, Worley, Cheney, Hayden, Ephrata, Odessa, Ralston, Othello, Lamona, Moses Lake, Rockford, Coulee City, Spokane, Wilbur, Coeur d'Alene, Electric City, Post Falls, Harrington, Davenport, Grand Coulee, Creston, Stratford, Ritzville, and Coulee Dam 801 AM PDT Mon May 9 2022 ...FROST ADVISORY HAS EXPIRED... The temperatures have warmed above freezing this morning. The next few mornings will see temperatures near freezing and the threat for frost each morning will be present. $$ CD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this frost advisory went out at May 8, 3:23 AM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 8, 3:23 AM PDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Spokane WA 323 AM PDT Sun May 8 2022 .SYNOPSIS... The Inland Northwest will experience cool and showery weather much of the week. Temperatures will be well below average this week with areas of morning frost Monday through Thursday. Next weekend should be warmer with highs in the 60s on Saturday and upper 60s to near 70 on Sunday. && .DISCUSSION... Today through Monday Night: An upper level trough continues to linger over the Pacific Northwest. There will be some shuffling due to disturbances dropping into the trough. Today, the atmosphere will remain unstable and moist with the opportunity for showers throughout the day. Any accumulation will most likely occur in the northern mountains and northern Panhandle. Snow levels will support the chance for mixed precipitation in the higher elevations - some of which may accumulate in the earlier hours before warming this afternoon. With some instability, there will be an opportunity for isolated thunderstorms across northeastern WA. Breezy winds will continue with winds picking up across much of the region in the late afternoon and evening, especially across the eastern Cascades, Waterville Plateau, and Columbia Basin. After today's highs in the low 50s, temperatures will cool significantly dropping into the mid 30s throughout much of the lower elevations. With the evening's radiational cooling and moisture, patchy frost may form across the Basin, Spokane-Cd'A, southeastern WA, and southern ID Panhandle overnight into Monday morning. Wrap around moisture, within the upper level trough, will bring another opportunity for precipitation on Monday across northeastern WA and ID Panhandle. Snow levels may be low enough to support wet snow in the valleys, but any snow accumulations will occur in the mountainous terrain. Any break in the afternoon cloud cover may provide some diurnal heating bringing an opportunity for slight thunderstorms over the northern mountains. Temperatures across the Inland NW will remain much cooler than normal with highs only reaching the 50s for most. Breezy afternoon winds will continue throughout Monday with gusts up to 20-25mph in areas such as the Palouse, Blues, and Basin. JS Tuesday and Wednesday: The upper trough responsible for our chilly Mothers' Day will shear apart early in the week with part of it digging into California and Nevada Tuesday and Wednesday. Afternoon temperatures will climb a few degrees compared to our very cool Sunday and Monday, but still remain about 10 degrees below average with highs in the mid 50s to low 60s. Gardeners across the Inland Northwest should pay attention to low temperatures in the forecast through mid week. Low to mid 30s will be a good bet both Tuesday and Wednesday morning across the Upper Columbia Basin, Palouse, Spokane/Coeur d'Alene area, and the valleys of northeast Washington and north Idaho. Thursday and Friday: There is remarkably good agreement between the Saturday evening model runs that a compact and potent weather system will deliver another good chance of precipitation to the Pacific Northwest. At this time, it looks like chances for light rain showers will increase Thursday afternoon and evening with the best chances arriving overnight Thursday into Friday morning. With 500mb temperatures progged to be as cold as -31C in the heart of the upper low, snow levels will be worth watching. We may see a rain/snow mix down to 3000 feet or lower Friday morning. Gusty west winds may also accompany the passage of this system Friday. Nearly half of the ECMWF ensemble members forecast wind gusts of 35 mph or more for Spokane Friday with roughly 20 percent near 40 mph. Next Weekend: There is decent model agreement that the Northwest will experience a respite from our persistent cool trough pattern next weekend. This chilly pattern has more or less dominated our weather the last 4 or 5 weeks, but will be replaced by a warmer high pressure ridge...at least temporarily next weekend and early next week. There is some variability in the medium range ensemble members on the strength of high pressure, but odds favor temperatures near average Saturday and possibly climbing above average for Sunday with the majority of the region experiencing dry conditions. /GKoch && .AVIATION... 06z TAFs: Evening showers are diminishing and only affecting far northeast WA and northern ID. Surface winds will gradually weaken overnight as well. Probability of IFR conditions developing overnight with stratus thanks to the moist boundary layer are greatest from the Palouse north to Pend Oreille River Valley. Another afternoon of showers and isolated thunderstorms are likely Sunday. /Dewey && .PRELIMINARY POINT TEMPS/POPS... Spokane 50 34 51 34 55 35 / 10 10 30 10 0 0 Coeur d'Alene 49 33 48 34 53 34 / 20 10 40 10 0 0 Pullman 48 32 49 33 53 33 / 20 10 10 10 10 0 Lewiston 55 37 56 38 60 38 / 30 20 10 10 10 0 Colville 52 34 53 33 57 32 / 30 20 40 40 20 0 Sandpoint 49 34 46 35 50 34 / 30 30 50 30 10 0 Kellogg 47 32 45 35 50 34 / 20 10 40 10 20 0 Moses Lake 57 34 59 35 62 35 / 10 0 10 0 0 0 Wenatchee 56 38 56 38 60 37 / 10 10 10 10 0 0 Omak 56 37 58 36 62 37 / 30 20 20 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 7, 9:13 PM PDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 913 PM PDT Sat May 7 2022 IDZ001>004-026-027-WAZ031>038-041-043-044-047>049-081400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau-Central Chelan County- Western Chelan County-Western Okanogan County- 913 PM PDT Sat May 7 2022 This Hazardous Weather Outlook is for the Idaho Panhandle and eastern Washington. .DAY ONE...TONIGHT Near or below freezing temperatures are expected across parts of the Upper Columbia Basin, Palouse, northern WA valleys and outskirts around Spokane. Frost or freeze is expected and could damage sensitive plants and vegetation. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Near or below freezing temperatures will continue for much of the region through Wednesday morning. Protection of sensitive plants and vegetation is strongly recommended. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
Nearby
Frost Advisories in Washington, 2022Frost Advisories in Idaho, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.